Alert archive / North Dakota / River Flood Warnings in 2011

River Flood Warning 42, NWS Bismarck, ND

May 21, 2011Dunn County, North Dakota

NWS Bismarck, ND issued this river flood warning at May 21, 2011, 9:17 AM MDT for Dunn County, North Dakota. It took effect at May 21, 2011, 2:48 PM MDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
May 21, 2011, 9:17 AM MDT (15:17 UTC)
In effect from
May 21, 2011, 2:48 PM MDT
Expired
May 22, 2011, 6:12 PM MDT
In force
27 hr
Issued by
NWS Bismarck, ND
Flood severity
Minor

County Dunn County, ND

The radar

The Bismarck radar (KBIS), 155 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Knife River (ND) at Manning (MNGN8). The gauge peaked at 15.09 ft at May 22, 2011, 3:00 AM MDT.

actionminormoderate101505/2105/2205/2305/24
Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06339100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WGUS43 KBIS 211517
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1017 AM CDT SAT MAY 21 2011

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  KNIFE RIVER AT MANNING AFFECTING DUNN COUNTY
FOR THE KNIFE RIVER AT MANNING MINOR FLOODING IS FORECAST.

.TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE UPPER KNIFE 
BASIN. RUNOFF FROM THIS RAINFALL IS FORECAST TO CAUSE THE KNIFE 
RIVER AT MANNING TO RISE ABOVE MINOR FLOOD STAGE OF 15.0 FEET 
THIS AFTERNOON...AND CONTINUE TO RISE TO NEAR 16.2 FEET BY 
LATE TONIGHT.

NDC025-221517-
/O.NEW.KBIS.FL.W.0042.110521T2048Z-110523T1424Z/
/MNGN8.1.ER.110521T2048Z.110522T0600Z.110523T0224Z.NR/
1017 AM CDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KNIFE RIVER	 AT MANNING
* FROM LATE THIS AFTERNOON UNTIL TOMORROW LATE EVENING
* AT 10AM SATURDAY THE STAGE WAS...11.8 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 15.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 16.2 FEET BY LATE TONIGHT.

&&

             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   SUN    MON    TUE    WED    THU

KNIFE RIVER BASIN
 MANNING      15 11.8 SAT 10 AM  16.1   13.9   10.7    9.1    8.4

$$
AYD
3 follow-up statements
635 
WGUS83 KBIS 220216
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT SAT MAY 21 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  KNIFE RIVER AT MANNING AFFECTING DUNN COUNTY 
FOR THE KNIFE RIVER BASIN INCLUDING MANNING...MINOR FLOODING IS 
FORECAST.

.TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE UPPER KNIFE 
BASIN SINCE FRIDAY. RUNOFF FROM THIS RAINFALL IS FORECAST TO CAUSE 
THE KNIFE RIVER AT MANNING TO RISE ABOVE MINOR FLOOD STAGE OF 15.0 FEET 
SATURDAY NIGHT...AND CONTINUE TO RISE TO NEAR 15.2 FEET BY EARLY SUNDAY 
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC025-230200-
/O.EXT.KBIS.FL.W.0042.000000T0000Z-110523T0200Z/
/MNGN8.1.ER.110522T0334Z.110522T0600Z.110522T1400Z.NO/
916 PM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE KNIFE RIVER	 AT MANNING.
* UNTIL SUNDAY EVENING.
* AT  9:00 PM SATURDAY THE STAGE WAS 14.9 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE MINOR FLOOD STAGE OF 15.0 FEET SATURDAY 
  NIGHT...AND CONTINUE TO RISE TO NEAR 15.2 FEET BY EARLY SUNDAY 
  MORNING.
* IMPACT...AT 14.0 FEET...A FLOOD OF 14.89 FT CREATED PROBLEMS AND 
  REQUIRED SANDBAGGING OF RURAL HOMES IN 2009.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   SUN    MON    TUE    WED    THU

KNIFE RIVER BASIN
 MANNING      15 14.9 SAT 9 PM   14.5   11.9    9.7    8.6    8.0

$$
AYD
978 
WGUS83 KBIS 221826
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
126 PM CDT SUN MAY 22 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  KNIFE RIVER AT MANNING AFFECTING DUNN COUNTY 
FOR THE KNIFE RIVER BASIN INCLUDING MANNING...MINOR FLOODING WAS 
OCCURRING...WITH RIVER LEVELS FORECAST TO DECREASE.

.TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE UPPER KNIFE 
BASIN. RUNOFF FROM THIS RAINFALL HAS CAUSED THE KNIFE RIVER AT MANNING 
TO RISE ABOVE MINOR FLOOD STAGE OF 15.0 FEET. THE RIVER HAS BEGUN 
FALLING AND WILL FALL BELOW FLOOD STAGE SUNDAY AFTERNOON.	

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC025-230520-
/O.EXT.KBIS.FL.W.0042.000000T0000Z-110523T0520Z/
/MNGN8.1.ER.110522T1655Z.000000T0000Z.110522T1720Z.NO/
126 PM CDT SUN MAY 22 2011

THE FLOOD WARNING CONTINUES FOR
  THE KNIFE RIVER AT MANNING.
* UNTIL LATE TONIGHT.
* AT 12:00 PM SUNDAY THE STAGE WAS 15.0 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY AFTERNOON.
* IMPACT...AT 14.0 FEET...A FLOOD OF 14.89 FT CREATED PROBLEMS AND 
  REQUIRED SANDBAGGING OF RURAL HOMES IN 2009.

&&

             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   MON    TUE    WED    THU    FRI

KNIFE RIVER BASIN
 MANNING      15 15.0 SUN 12 PM  13.8   10.4    8.9    8.2    7.7

$$

JJT
846 
WGUS83 KBIS 230012
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
712 PM CDT SUN MAY 22 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  KNIFE RIVER AT MANNING AFFECTING DUNN COUNTY
FOR THE KNIFE RIVER AT MANNING...FLOODING IS NO LONGER OBSERVED OR 
FORECAST.

.THE KNIFE RIVER AT MANNING FELL BELOW FLOOD STAGE SUNDAY AFTERNOON 
AND IS FORECAST TO CONTINUE TO RECEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC025-230042-
/O.CAN.KBIS.FL.W.0042.000000T0000Z-110523T0520Z/
/MNGN8.1.ER.110522T1655Z.000000T0000Z.110522T1730Z.NO/
712 PM CDT SUN MAY 22 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE KNIFE RIVER	 AT MANNING.
* AT  6:00 PM SUNDAY THE STAGE WAS 14.3 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FELL BELOW FLOOD STAGE AT 12:30 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.9 FEET BY TUESDAY 
  MORNING.
* IMPACT...AT 14.0 FEET...A FLOOD OF 14.89 FT CREATED PROBLEMS AND 
  REQUIRED SANDBAGGING OF RURAL HOMES IN 2009.

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   MON    TUE    WED    THU    FRI

KNIFE RIVER BASIN
 MANNING      15 14.3 SUN 6 PM   10.9    9.2    8.4    7.8    7.3

$$
AYD

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at May 21, 8:50 AM MDT, 27 minutes earlier.

Area forecast discussion, May 21, 8:50 AM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
950 AM CDT SAT MAY 21 2011

.UPDATE...UPDATED CHANCES FOR RAIN AND TEMPERATURES TODAY.

&&

.DISCUSSION...UPPER LOW IS LIFTING NORTH AND THE MAIN AREA OF
PRECIPITATION WILL BE NORTH AND WEST. WILL LIKELY SEE SOME PARTIAL
SUNSHINE SOUTH CENTRAL AND WITH SOME SMALL CAPE COULD SEE AN
ISOLATED THUNDERSTORM. COOLED TEMPERATURES 1 TO 2 DEGREES SOUTHWEST
WHERE CLOUDS AND RAIN WILL HOLD DOWN TEMPS.

&&

.AVIATION...SURFACE LOW PRESSURE IN SOUTHWEST NORTH DAKOTA AT 9 AM
CDT WILL BE THE FOCUS FOR RAIN NORTH AND WEST. IFR CEILINGS WILL
CONTINUE AT KMOT/KISN/KDIK. GRADUAL IMPROVEMENT TO MVFR CONDITIONS
EXPECTED AT KBIS/KJMS AFTER 18Z. ISOLATED THUNDERSTORMS AFTER 18Z
AT KBIS/KJMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR NDZ004-005-012-013.

&&

SHORT TERM...WAA
LONG TERM....TSW
AVIATION...TSW
Hazardous weather outlook, May 21, 3:22 AM MDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
422 AM CDT SAT MAY 21 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-220930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
422 AM CDT SAT MAY 21 2011 /322 AM MDT SAT MAY 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS...ADVISORIES AND WATCHES ARE IN EFFECT ACROSS THE
COUNTY FORECAST AREA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.
ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOOD WARNINGS AND ADVISORIES CONTINUE SUNDAY. ISOLATED
THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY...BUT NO SEVERE STORMS
ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR REPORTS OF RAINFALL AND FLOODING.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 11:52 PM MDTAreal Flood AdvisoryBISDickey, Emmons, Kidder, LaMoure, Logan, McIntosh and 1 more27 hr
May 21, 2:54 AM MDTAreal Flood AdvisoryBISFoster, Sheridan, Wells24 hr
May 21, 9:21 AM MDTRiver Flood WarningBISBillings, Golden Valley10 days
May 21, 9:44 AM MDTRiver Flood WatchBISMercer, Oliver27 hr
May 21, 9:44 AM MDTRiver Flood WatchBISMercer11 hr

Nearby

River Flood Warnings in North Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.